Top answers from doctors based on your search:
Disclaimer

Can starting a new birth control medication cause a breast lump

A 31-year-old member asked:
Dr. Michael Zadeh
16 years experience General Surgery
Yes: Birth control medications contain the hormones estrogen and/or progesterone. In women of menstruating age these hormones may lead to the development o ... Read More
39
39 thanks
Dr. Martin Wertkin
Specializes in General Surgery
No: Birth-control pills are not known to cause breast lumps. In some women who already have fibrocystic, lumpy breasts or fibroadenomas, the lumps may in ... Read More
4
4 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 31-year-old member asked:
Dr. Mark Hoepfner
38 years experience General Surgery
Sometimes: Hormonal medications in some women can cause breast tenderness & swelling. Sometimes fibrocystic tender nodules or breast cysts can form with the horm ... Read More
A 45-year-old member asked:
Dr. Otto Placik
33 years experience Plastic Surgery
Grow but not cause: General any hormone may stimulate existing tumors but the evidence that they actually cause tumors to occur is difficult to establish.
1
1 thank
A 25-year-old female asked:
Dr. Susan Arnoult
24 years experience Family Medicine
Cysts: It is possible to have cysts that cannot be felt that can cause some discomfort. Sometimes the breast just hurts for no discernable reason. Be sure ... Read More
1
1 thank
A 23-year-old female asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Have it examined: It is usually a good idea to have the right breasts examined with these symptoms by your MD to allay your concerns. Lying on an obese breast for exte ... Read More
1
1 thank
A 21-year-old female asked:
Dr. Donald Colantino
60 years experience Internal Medicine
Congestion: Congestion of breast tissue is often seen prior to and during menstrual period and resolves after the period. Hormonal changes are responsible. You ma ... Read More
A 17-year-old female asked:
Dr. Philip Miller
A Verified Doctor answered
A US doctor answered Learn more
Breast exam: Please get a breast exam and ultrasound. You are quite young and although this sounds like a benign cyst, it should be examined and treated. Call your ... Read More
1
1 thank
A 36-year-old female asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
No: The use of low estrogen dose oral contraceptive pills will only slightly increase the risk of breast cancer because, after all, it still has an estrog ... Read More
1
1 thank
A 43-year-old female asked:
Dr. Robert Kwok
32 years experience Pediatrics
Looks like it's...: Time to see one's primary care doctor this week or next week. If needed, the doctor can refer to Radiology to do imaging studies of the breasts, and r ... Read More
A 48-year-old member asked:
Dr. Mark Hoepfner
38 years experience General Surgery
Depends: Could be benign fibrocystic disease, benign fibroadenona, or benign breast cyst. Breast cancer can be a firm breast lump. Painful abscess or infection ... Read More
6
6 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month